MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that during aquablation therapy, during the jet alignment step of the procedure, the waterjet failed to activate when the surgeon pressed the foot pedal.In response, the surgeon removed the handpiece and attempted to activate the waterjet again by pressing the foot pedal; however, the waterjet still did not engage.A new handpiece was installed, but the issue persisted.Upon further troubleshooting, the waterjet functioned as expected, and the procedure could continue without further problems.The reported event caused a surgical delay of over 20 minutes.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was not returned for investigation.The treatment log files were reviewed which showed a misalignment of the jet probe and trus viewing area during the initial setup, confirming the reported failure.However, proper alignment was then observed during a second attempt.The root cause of the reported event was unable to be established as the device was not returned for investigation.A review of the device history record (dhr) for ab2000 serial number (b)(6) / aquabeam handpiece lot number 24c04462 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported failure.The review indicated that the device met all design and manufacturing specifications when released for distribution.The user manual sj-um0101-00 rev.C, aquabeam robotic system user manual, us, english was reviewed.Align waterjet nozzle by doing the following: a.Rotate the trus stepper cradle (if needed) to center the aquabeam handpiece hyperechoic artifact with the vertical yellow line.B.Press the foot pedal to visualize position of waterjet (retract trus probe if needed by using knobs on trus stepper).C.Waterjet needs to be visible at 3 or 9 o¿clock.D.If slightly off, depress the black button on the mag block (located on the handpiece articulating arm) and rotate the aquabeam handpiece axis while stepping on foot pedal to align jets to 3 and 9 o¿clock position.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key22142394
Report Number3012977056-2025-00169
Device Sequence Number18200967
Product Code PZP
UDI-Device Identifier00850055427037
UDI-Public0100850055427037172610311024C04462
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale